Hail, Lane
- When
- July 18, 9:15 PM CST
- Where
- Lane County, 3 mi E of Pendennis
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.633, -100.283
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jul 18, 1:56 PM CST, 7 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 256 PM CDT MON JUL 18 2005 .DISCUSSION... DAYS 1-2... WEAK FRONTAL BOUNDARY REMAINS OVER SOUTHERN KANSAS AND SOME ELEVATED CONVECTION CONTINUES ALONG AND NORTH OF THE FRONT. WILL BE TOUGH TO GET SURFACE BASED CONVECTION WITH THE WARM TEMPS ALOFT AND COOLER TEMPS DOWN LOW, BUT IF IT DOES OCCUR IT WOULD BE DOWN BY THE OKLAHOMA BORDER. THE GFS MODEL HAS DONE WELL WITH CONVECTIVE LOCATION LATELY...UNLIKE THE NAM(ETA)...AND DEVELOPS MORE CONVECTION TONIGHT ACROSS MY CWA, WITH THE BETTER CHANCES BEING ACROSS CENTRAL AND SOUTH CENTRAL KS. THIS IS REASONABLE WITH A LLJ (ALTHOUGH WEAKER THAN LAST NIGHT) INTERACTING WITH THE FRONT LATER. THE PROVERBIAL FAUCET TURNS OFF STARTING TOMORROW AS HIGH PRESSURE ALOFT BUILDS EAST INTO KS FROM THE WESTERN US, AND THIS FEATURE WILL REMAIN IN CONTROL FOR AT LEAST THE REMAINDER OF THE WEEK. HIGH TEMPS WILL ALSO REBOUND QUICKLY, WITH BOTH THE NAM/GFS FORECASTING NEAR 30C 850MB TEMPS BY WEDNESDAY. THE GOING FORECAST REFLECTED THIS WELL SO ONLY MADE SLIGHT ADJUSTMENTS. TEMPS WILL PROBABLY REACH TRIPLE DIGITS IN SOME PLACES BY WEDNESDAY. DAYS 3-7... THE LATEST RUNS OF THE ECMWF AND GFS ARE REMARKABLY SIMILAR OUT THROUGH 120HRS, AND RELATIVELY CLOSE IN THE UPPER LAYERS EVEN BEYOND 120HRS OUT. MADE ONLY A FEW MINOR TWEAKS TO THE GOING EXTENDED, KEEPING POPS NIL AND CONTINUING THE HOT PATTERN. THERE WILL BE PLENTY OF TIME TO UPDATE THE FORECAST AS NEXT WEEKEND APPROACHES. THE GFS HINTS AT BRINGING SOME REMNANT EMILY MOISTURE UP NORTH AND FROM THE WEST ON SATURDAY AND INTO WESTERN KANSAS SUNDAY/MONDAY. AT THE MOMENT, THINK MOST OF THE AVAILABLE MOISTURE WILL BE SQUEEZED OUT OF THE ATMOSPHERE BY THE TIME THE UPPER ENERGY CROSSES THE ROCKIES. AFTER THE 5-6 DAY STRETCH OF 100F+ DAYS, SOME PRECIPITATION WILL BE WELCOME AROUND SUNDAY/MONDAY. FOR NOW, JUST INCREASED SKY COVER SAT AND SUNDAY, AND KNOCKED MAX TEMPERATURES A NOTCH SUNDAY/MONDAY. IN THE NEARER TERM, THURSDAY THROUGH SATURDAY, EXPECT THE STACKED WARM HIGH PRESSURE CURRENTLY OVER THE 4-CORNERS REGION WILL BE BUILDING EAST AND ORIENTED WEST TO EAST OVER KANSAS. THIS SHOULD ALLOW FOR FULL SOLAR INSOLATION AND SOUTH WINDS WILL AID IN ADVECTING WARMER POTENTIAL TEMPERATURES FROM THE SOUTH. EXPECT LOWS CLOSE TO 70 AND HIGHS AROUND THE CENTURY MARK. && .PRELIMINARY POINT TEMPS/POPS... DDC 66 95 71 98 / 20 10 10 0 GCK 64 97 71 99 / 10 10 10 0 EHA 65 96 68 99 / 20 10 10 0 LBL 66 96 70 99 / 20 10 10 0 HYS 66 95 72 100 / 10 10 10 0 P28 69 96 72 98 / 20 10 10 0 && .DDC WATCHES/WARNINGS/ADVISORIES... .KS...NONE. && LACY/TSB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 326 PM CDT MON JUL 18 2005 KSZ030-031-043>046-061>066-074>081-084>090-191000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 326 PM CDT (226 PM MDT) MON JUL 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...THIS EVENING AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS ACROSS SOUTHWEST KANSAS THROUGH THE EVENING HOURS. THERE IS JUST A SLIGHT CHANCE A FEW OF THESE STORMS MAY BECOME SEVERE THROUGH 10 PM CDT, ALONG AND NEAR THE OKLAHOMA BORDER FROM LIBERAL TO MEDICINE LODGE. THE MAIN HAZARDS FROM THESE ISOLATED THUNDERSTORMS WILL BE HAIL TO THE SIZE OF NICKELS AND WINDS UP TO 60 MPH. OVER THE REST OF SOUTHWEST KANSAS, WIDELY SCATTERED EVENING STORMS ARE POSSIBLE...HOWEVER ARE NOT EXPECTED TO BE SEVERE...BUT COULD PRODUCE SOME GUSTY WINDS...SMALL HAIL AND DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER ACTIVATION STATEMENT... THERE IS A SLIM CHANCE STORM SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING UNTIL 10 PM CDT IN SEWARD, MEADE, CLARK, COMANCHE AND BARBER COUNTIES. 12
The Dodge City radar (KDDC), 101 km away, was scanning. The volume nearest the first event began at 03:16 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467014, 5467015, 5467016.